Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 20, 2021, 3:44 PM EDT for Richmond County, Georgia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 3:44 PM EDT (19:44 UTC)
- Expired
- Jul 20, 2021, 4:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Columbia, SC
County Richmond County, GA
The radar
The Columbia radar (KCAE), 119 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090
WWUS82 KCAE 201944
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
344 PM EDT Tue Jul 20 2021
GAZ064-065-077-SCZ025-030-202045-
Burke GA-Richmond GA-Columbia GA-Aiken SC-Edgefield SC-
344 PM EDT Tue Jul 20 2021
...Strong Thunderstorms Will Impact Portions of northwestern Burke...
Richmond...southeastern Columbia...west central Aiken and south
central Edgefield Counties Until 445 PM EDT....
At 342 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles north of
Belvedere to 6 miles southwest of Wrens, moving east at 15 mph.
HAZARD...gusty winds 40 to 50 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of these storms include...
Aiken, North Augusta, Grovetown, Evans, Martinez, Fort Gordon,
Augusta, Clearwater, Belvedere, Hephzibah, Glendale, Gough, South
Augusta, Midtown, Summerville, Augusta Mall, Daniel Field, Augusta
Regional Airport, Village Plaza Shopping Center and Augusta National
Golf Club.
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Visibilities will be reduced to 1/2 miles or
less in the heavy rain as well. Motorists are urged to slow down and
drive at safe speeds. Do not drive your vehicle through flooded
roadways.
This includes the following highways...
Interstate 20 in Georgia between mile markers 193 and 201.
Interstate 20 in South Carolina between mile markers 0 and 23.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3323 8223 3326 8225 3327 8229 3330 8232
3368 8195 3369 8164 3309 8214 3308 8229
TIME...MOT...LOC 1942Z 256DEG 15KT 3364 8194 3312 8243
$$
fwaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:41 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 20, 2:41 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Columbia SC 241 PM EDT Tue Jul 20 2021 .SYNOPSIS... A nearly stationary front, and copious atmospheric moisture, will continue to provide high chances of showers and thunderstorms again Today. Upper level troughing will remain persistent over the eastern US through much of the weekend. This pattern supports At least a chance of showers and thunderstorms each day. && .NEAR TERM /THROUGH TONIGHT/... The boundary has lowered just south of Columbia with anonymously high, above 2 inch pwats in the CSRA and southern Midlands. This area has already seen some high precip over the past three days and is the main focus for any localized flooding over the course of the afternoon and evening. Some heavy showers are moving through our southern counties, slowly traveling along the boundary. Urban flooding possible within some of these heavier, slower moving cells. Convection will increase through the afternoon with isolated to scattered thunderstorms in addition to widespread showers along and south of I-26. Deeper convergence is mainly along the CSRA and would likely see more thunderstorm activity. Rain will begin to diminish for a time after 00z. Another shortwave will pass through the area late this evening initiating more showers and possible thunderstorms. Convection will become isolated a few hours after midnight. Extensive cloud coverage will keep temperatures similar to this morning around 70. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... An upper level trough will be located over the US East Coast. A stalled frontal boundary will be located near or over the area. PWAT values will be near or over 2 inches across the southern FA with sharply decreasing values to the north. Lift along the front and abundant moisture will allow showers and thunderstorms to develop during the late morning and afternoon. Coverage should be highest along and south of the front. Heavy rain and flash flooding will be possible tomorrow. Convergence along the front is weak but a west-east oriented boundary and parallel mid level flow would suggest favorable conditions for training convection. Since moisture advection will be weak, widespread heavy rain appears unlikely but isolated flash flooding could be possible where showers/storms train. Models show some drier air pushing in from the north during the afternoon so PoPs will be lowest in the northern FA. Overcast skies and showers should keep temperatures low tomorrow. Highs may only be in the mid 80s. Lows will be in the low 70s for most areas. && .LONG TERM /THURSDAY THROUGH MONDAY/... Little change to the long term forecast. Global ensembles continue to keep a persistent trough over the eastern US through much of the weekend. Upper level winds will be out of the NW for our region, and PW values will be near climatological normals. This pattern supports at least a chance of showers and thunderstorms each day late this week and into the weekend. Temperatures should be near or slightly below normal. By late in the forecast period, the upper trough is expected to push out of the region with upper heights building over the Southeast. This would bring a more typical summerlike pattern for the remainder of the long term with mainly scattered diurnal convection and near or above normal temps. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Short periods of VFR outside of rain and thunderstorms, but mainly MVFR/IFR. MVFR outside of rain and storms with brief VFR periods possible through the afternoon. Better probabilities of thunder at OGB/DNL/AGS. Visibility restrictions in heavy storms. Overnight conditions will be dependent on location of rainfall this evening. Ceilings and visibilities will lower again tonight with excessive moisture still present. Improvement to VFR tomorrow morning. Winds will calm overnight and become southerly around 5kt by midmorning. EXTENDED AVIATION OUTLOOK...Restrictions possible each day within thunderstorms and early morning stratus/fog. Chances of restrictions may decrease later this week. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jul 20, 3:58 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 358 AM EDT Tue Jul 20 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-210800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 358 AM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Locally heavy rain possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 20, 10:40 AM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1040 AM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 10 S MONETTA 33.71N 81.60W
07/20/2021 AIKEN SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THE ROADWAY
FLOODED AT THE INTERSECTION OF KEDRON CHURCH
ROAD AND CUMBEE TRAIL ROAD.
&&
LCVLocal storm report, Jul 20, 10:41 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1041 AM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 4 S MONETTA 33.79N 81.61W
07/20/2021 AIKEN SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED ONGOING FLOODING
OF THE ROADWAY ALONG OLD SHOALS ROAD NEAR
THE BRIDGE CROSSING MCTIER CREEK. THIS IS
JUST NORTH OF THE INTERSECTION OF OLD SHOALS
ROAD AND MT. PLEASANT ROAD. ROADWAY
CURRENTLY CLOSED.
&&
LCVSpecial weather statement, Jul 20, 3:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
344 PM EDT Tue Jul 20 2021
GAZ064-065-077-SCZ025-030-202045-
Burke GA-Richmond GA-Columbia GA-Aiken SC-Edgefield SC-
344 PM EDT Tue Jul 20 2021
...Strong Thunderstorms Will Impact Portions of northwestern Burke...
Richmond...southeastern Columbia...west central Aiken and south
central Edgefield Counties Until 445 PM EDT....
At 342 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles north of
Belvedere to 6 miles southwest of Wrens, moving east at 15 mph.
HAZARD...gusty winds 40 to 50 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of these storms include...
Aiken, North Augusta, Grovetown, Evans, Martinez, Fort Gordon,
Augusta, Clearwater, Belvedere, Hephzibah, Glendale, Gough, South
Augusta, Midtown, Summerville, Augusta Mall, Daniel Field, Augusta
Regional Airport, Village Plaza Shopping Center and Augusta National
Golf Club.
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Visibilities will be reduced to 1/2 miles or
less in the heavy rain as well. Motorists are urged to slow down and
drive at safe speeds. Do not drive your vehicle through flooded
roadways.
This includes the following highways...
Interstate 20 in Georgia between mile markers 193 and 201.
Interstate 20 in South Carolina between mile markers 0 and 23.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3323 8223 3326 8225 3327 8229 3330 8232
3368 8195 3369 8164 3309 8214 3308 8229
TIME...MOT...LOC 1942Z 256DEG 15KT 3364 8194 3312 8243
fwaThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:14 PM EDT | Areal Flood Advisory | CAE | Calhoun, Clarendon, Orangeburg | 2 hr |
| Jul 19, 9:02 PM EDT | Areal Flood Advisory | CAE | Aiken, Calhoun, Edgefield, Lexington, Richland, Saluda | 3 hr |
| Jul 19, 11:39 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, Lexington, Saluda | 111 min |
| Jul 20, 9:16 AM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, Lexington, Saluda | 3 hr |
| Jul 20, 1:18 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, Lexington, Saluda | 3 hr |
| Jul 20, 4:05 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield | 3 hr |
| Jul 20, 5:07 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, Lexington, Saluda | 3 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.